MAUDE Adverse Event Report: ARTHREX, INC. 28MM +2 LAT BASEPLATE, MODULAR; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. 28MM +2 LAT BASEPLATE, MODULAR; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number 28MM +2 LAT BASEPLATE, MODULAR
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported on 09/22/2022 by a sales representative via email that an ar-9560-28-2 baseplate and ar-9561-25s modular screw would not compress together with the morse taper using the taper assembly press.This was discovered during a case with no patient harm.Per facility: " it was confirmed that the compression line between maximum and minimum was achieved but up inserting the implant the two pieces became disassembled.We were able to retrieve both parts safely without harming the patient.We then assembled two new parts, same sizes, and in the same fashion without issues.".
 
Additional Manufacturer Narrative
Complaint is confirmed.One unpackaged ar-9560-28-2 - 28mm +2 lat baseplate, modular serial/batch number (b)(6), was received for investigation.Functional testing found that the device does not attach to the returned ar-9561-25s - 25mm central screw, modular.Additionally, the visual evaluation found that the baseplate connector hex was damaged, revealing cracks and nicks.Complaint use error.

Brand Name
28MM +2 LAT BASEPLATE, MODULAR
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15571772
Report Number1220246-2022-05601
Device Sequence Number14179638
Product Code PHX
UDI-Device Identifier00888867296503
UDI-Public00888867296503
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number28MM +2 LAT BASEPLATE, MODULAR
Device Catalogue NumberAR-9560-28-2
Device Lot Number13289794
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown